Alert archive / California / Frost Advisories in 2015
Frost Advisory 34, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 12, 2015, 11:30 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2015, 11:30 PM PST (07:30 UTC)
- Expired
- Nov 13, 2015, 8:14 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
219 WWUS76 KEKA 130730 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1130 PM PST THU NOV 12 2015 CAZ076-131700- /O.NEW.KEKA.FR.Y.0034.151113T0730Z-151113T1700Z/ MENDOCINO INTERIOR- 1130 PM PST THU NOV 12 2015 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST FRIDAY. * LOW TEMPERATURES...LOW TO MID 30S. * LOCATIONS INCLUDE...LAYTONVILLE...COVELO...POTTER VALLEY...AND WILLITS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
941 WWUS76 KEKA 131614 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 814 AM PST FRI NOV 13 2015 CAZ076-131715- /O.CAN.KEKA.FR.Y.0034.000000T0000Z-151113T1700Z/ MENDOCINO INTERIOR- 814 AM PST FRI NOV 13 2015 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST ADVISORY. OVERNIGHT TEMPERATURES DIPPED INTO THE LOWER TO MID 30S AGAIN FOR THE FIFTH NIGHT IN A ROW. OVERNIGHT TEMPERATURES WILL BE SLIGHTLY WARMER MOST EVERYWHERE TONIGHT...HOWEVER A FEW OF THE COLDER VALLEY SPOTS WILL DIP INTO THE MID 30S AGAIN WITH PATCHES OF FROST FORMING BY EARLY SATURDAY MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 12, 3:47 PM PST, 7 hours 43 minutes earlier.
Area forecast discussion, Nov 12, 3:47 PM PST, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
347 PM PST THU NOV 12 2015
.SYNOPSIS...HIGH PRESSURE WILL MAINTAIN DRY WEATHER ACROSS THE
REGION THROUGH FRIDAY. A COLD FRONT WILL MOVE ACROSS NORTHWEST
CALIFORNIA SATURDAY NIGHT BRINGING A PERIOD OF MODERATE TO HEAVY
RAIN. COOLER AIR AND A CHANCE OF SHOWERS WILL FOLLOW ON SUNDAY.
&&
.DISCUSSION...SATELLITE IMAGERY SHOWED MOSTLY CLEAR SKIES
ACROSS THE REGION THIS AFTERNOON. HIGH THIN CLOUDS ASSOCIATED
WITH A STORM SYSTEM CENTERED IN THE GULF OF ALASKA HAS BEEN
SLOWLY SPREADING SOUTHWARD THIS AFTERNOON. THE HIGH CLOUDS SHOULD
THICKEN UP LATER TONIGHT INTO FRIDAY AS THE STORM SLOWLY DIGS
SOUTH AND WESTWARD. THE CLOUDS MAY KEEP OVERNIGHT TEMPERATURES UP
SEVERAL DEGREES IN THE NORTHERN MOST ZONES AND LIMIT THE GROWTH
OF NOCTURNAL FOG AND LOW CLOUDS IN THE INTERIOR RIVER VALLEYS.
THE CLOUD COVER MAY NOT BE THICK ENOUGH TO HAMPER THE RADIATIONAL
COOLING IN THE SOUTHERN ZONES...SO HAVE ADDED PATCHY FROST IN THE
MENDOCINO ZONES WHERE TEMPERATURES WILL MOST LIKELY FALL TO 36F
OR LESS BY EARLY FRIDAY MORNING. FOR NOW WILL HOLD OFF ON HOISTING
ANOTHER FROST ADVISORY OR FREEZE WARNING.
AN UPPER RIDGE WILL FLATTEN OUT AND SHIFT SOUTHWARD ON FRIDAY AS
AN UPPER TROUGH IN THE GULF OF ALASKA STARTS TO DIG SOUTH AND
WESTWARD. THE LATEST OUTPUT FROM THE 12Z GFS...12Z NAM12 AND 12Z
ECMWF CONTINUE TO INDICATE WARM AIR ADVECTION AND SOUTHERLY FLOW
RAMPING UP OFFSHORE LATE FRIDAY NIGHT AND THROUGH THE DAY ON
SATURDAY. UPSLOPE FLOW ALONG WITH WEAK OVERRUNNING MAY GENERATE
SOME SPOTTY LIGHT SHOWERS IN THE AFTERNOON...MAINLY OVER THE KING
RANGE AND ACROSS DEL NORTE COUNTY. THE SOUTHERLY FLOW WILL MOST
LIKELY PRODUCE A MINI-WARM UP FOR THE NORTH COAST WITH HIGH TEMPS
PERHAPS GETTING INTO THE MID TO UPPER 60S IF WE SEE A FAIR AMOUNT
OF SUNSHINE.
MODELS CONTINUE TO TREND FASTER WITH A COLD FRONT EXPECTED TO MOVE
ACROSS THE AREA SAT NIGHT. THE 12Z ECMWF AND THE 12Z/18Z NAM12 ARE
NOW VERY SIMILAR TO THE 00Z/12Z GFS IN GENERATING A PERIOD OF
MODERATE TO HEAVY RAIN BY MIDNIGHT SATURDAY NIGHT...THEN SHIFTING
THE RAIN MAX SOUTHWARD BY DAY BREAK SUNDAY INTO THE SOUTHERN
ZONES. THERE ARE SUBTLE INDICATIONS OF CONVECTION ALONG THE SHARP
FRONTAL BOUNDARY SAT AFTERNOON/EVENING OVER THE WATERS. HOWEVER...THE
LARGER SCALE COOLING AND INSTABILITY WILL ARRIVE ON SUNDAY WITH
SNOW LEVELS FALLING TO 3500 TO 4500 FEET. THE PRECIP WILL MOST
LIKELY REMAIN SCATTERED ON SUNDAY WITH SPOTTY SNOW AMOUNTS OF 1
TO 2 INCHES ABOVE ABOUT 4KFT. FOR NOW WILL NOT HIGHLIGHT THIS AS
MAJOR SNOW MAKER FOR NW CALIFORNIA. ANOTHER SUBTLE THREAT WILL BE
THE POTENTIAL FOR SMALL HAIL WITH LOW TOPPED CONVECTION. CONFIDENCE
HERE IS NOT HIGH...BUT WITH 500MB TEMPERATURES PLUMMETING TO -30C
OR LESS AND WEAK INSTABILITY PRESENT...WE COULD SEE SOME SMALL
HAIL PILING UP ON THE SIDE OF THE ROADWAYS. FOR NOW WILL ADD TSTMS
TO THE FORECAST ALONG WITH THE POSSIBILITY OF SMALL HAIL.
CONDITIONS SHOULD START TO STABILIZE AND DRY OUT SUNDAY NIGHT AS
THE NORTHWEST FLOW NEAR THE SURFACE ABATES AND A WEAK RIDGE BUILDS
OVER THE AREA CREATING LIGHT OFFSHORE WIND FLOW. THERE MAY STILL
BE SOME LINGERING SHOWERS IN THE EVENING...MAINLY OUT OVER THE
WATERS AND NEAR THE NORTH COAST SO KEPT ISOLATED SHOWERS IN THE
FORECAST THROUGH THE NIGHT.
ON MONDAY THE MODELS CONTINUE TO SHOW A MOIST NORTHWESTERLY FLOW
PATTERN SETTING UP WITH THE BRUNT OF MOISTURE AND RAIN HEADING
INTO OREGON. NW CALIFORNIA WILL BE ON THE SOUTHERN EDGE OF THE
MAIN THRUST OF RAIN ACTIVITY. THE MOIST NORTHWEST FLOW WILL LIKELY
PERSIST MON NIGHT AND TUE. DEL NORTE COUNTY COULD BE IN STORE FOR
A PROLONGED PERIOD OF OCCASIONAL LIGHT OR MODERATE RAIN IF THE
ECMWF PLAYS OUT. THE GFS WAS SIMILAR BUT NOT QUITE AS BULLISH ON
THE RAIN AMOUNTS. AT THE OTHER EXTREME...SOUTHERN MENDOCINO COUNTY
AND EASTERN TRINITY COUNTY MAY NOT SEE ANY RAIN AT ALL. BY WED
AND THU ALL THE MODELS CONTINUE TO SHOW RISING 500MB HEIGHTS AS AN
UPPER RIDGE BUILDS OFFSHORE. THE MODELS HAVE BEEN HAVING DIFFICULTY
WITH PERTURBATIONS THE NW FLOW...SO WILL MAINTAIN A CHANCE OR
SLIGHT CHANCE OF SHOWERS ACROSS MOST OF THE AREA.
&&
.AVIATION...MID TO UPPER CLOUD COVER WILL INCREASE OVER NWCA AHEAD
OF THE NEXT STORM SYSTEM FORECAST TO ARRIVE THIS WEEKEND. KCEC AND
KACV SHOULD BE MOSTLY VFR OVERNIGHT WITH ISOLATED MVFR POSSIBLE.
MANY INTERIOR VALLEYS WILL SEE SOME VISIBILITY AND CEILING
REDUCTIONS LATE TONIGHT BUT MODEL OUTPUT KEEPS LOWER RELATIVE
HUMIDITY VALUES AT KUKI TONIGHT. BRIEF VISIBILITY REDUCTIONS IS
POSSIBLE BUT EXPECT MOSTLY VFR AT KUKI. KML
&&
.MARINE...NORTHERLY WINDS WILL BACK TO THE SOUTH ON FRIDAY NIGHT AND
INCREASE ON SATURDAY AHEAD OF A COLD FRONT. GALE FORCE GUSTS WILL BE
POSSIBLE NORTH OF CAPE MENDOCINO SATURDAY AFTERNOON AS THE FRONT
AMPLIFIES THE TIGHTENING PRESSURE GRADIENT. THEN WINDS WILL VEER TO
THE NORTH ON SUNDAY WITH THE FRONTAL PASSAGE.
THE SMALL CRAFT ADVISORY FOR THE NORTHERN OUTER WATERS WAS EXPIRED
THIS AFTERNOON AS BUOY OBSERVATIONS WERE SHOWING WAVE HEIGHTS
DECREASING. MIDDLE PERIOD WAVE SYSTEMS WILL CONTINUE TO DOMINATE THE
SEA STATE BEFORE A LONG PERIOD SWELL IMPACTS OUR WATERS ON FRIDAY.
THE ENP HAS THE FORERUNNERS REACHING BUOY 46002 (WHICH IS 275 NM OFF
THE COAST OF COOS BAY, OREGON) ON FRIDAY MORNING BY 15Z AND THEN
NWCA BEACHES AROUND 20Z. THE BUILDING NW SWELL WITH PERIODS AROUND
20 SECONDS WILL BRING A MODERATE THREAT FOR SNEAKER WAVES TO NWCA
FRIDAY AFTERNOON. THE SWELL WILL BUILD RAPIDLY JUMPING FROM 5 TO 8
FT FRIDAY EVENING TO 13 TO 15 FT AROUND 17 SECONDS LATE FRIDAY NIGHT.
THESE WAVES WILL RESULT IN BREAKING SURF AT 18 TO 22 FT LATE FRIDAY
NIGHT THROUGH EARLY SATURDAY. A HIGH SURF ADVISORY WILL BE POSSIBLE
FOR THIS PERIOD BUT WILL WAIT TO ISSUE AS ENP HAS TRENDED THE MAX
AMPLITUDE OF THE SWELL DOWN BY 1 FT. NEVERTHELESS, THIS WILL BE
FIRST LARGE SURF EVENT THAT IS FORECAST TO REACH NEAR ADVISORY
CRITERIA THIS SEASON. WAVE HEIGHTS WILL REMAIN ELEVATED THROUGH NEXT
WEEK AS THE SWELL PROPAGATES THE COASTAL WATERS. KML
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 3 PM PST THIS AFTERNOON FOR PZZ470.
SMALL CRAFT ADVISORY UNTIL 3 AM PST FRIDAY FOR PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Nov 12, 2:16 PM PST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 216 PM PST THU NOV 12 2015 CAZ001-002-132230- REDWOOD COAST-MENDOCINO COAST- 216 PM PST THU NOV 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A LONG PERIOD SWELL WILL IMPACT NORTHWEST CALIFORNIA BEACHES FRIDAY MORNING AND RAPIDLY BUILD THROUGH FRIDAY NIGHT. IMPACTS INCLUDE INCREASED SET BEHAVIOR ON FRIDAY WITH LARGE SURF APPROACHING 22 FEET FRIDAY NIGHT THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-132230- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 216 PM PST THU NOV 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL MOVE ACROSS NORTHWEST CALIFORNIA SATURDAY NIGHT BRINGING A PERIOD OF MODERATE TO HEAVY RAIN. SNOW LEVELS ARE EXPECTED TO FALL TO 3500 TO 4500 FEET ON SUNDAY. SCATTERED RAIN OR SNOW SHOWERS ARE EXPECTED THROUGH MOST OF THE DAY ON SUNDAY. AN INCH OR TWO OF ACCUMULATION WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 2:38 AM PST | Small Craft Advisory | EKA | 42 hr | |
| Nov 13, 9:02 AM PST | Small Craft Advisory | EKA | 30 hr | |
| Nov 13, 3:13 PM PST | Gale Warning | EKA | 54 hr | |
| Nov 13, 3:41 PM PST | High Surf Advisory | EKA | 20 hr |
Nearby
Frost Advisories in California, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.